My doctor first started me on Bactroban Cream, but that just made the discharge worse, and consequently the abnormal granulation tissue around the feeding tube got a lot worse (the infection is under the skin right next to the stoma through which the feeding tube is, and the infection seems to drain into the stoma - cultures of the drainage are what we've used to track the progress of the infection). So he tried me on IV Cipro for 2 weeks. It helped initially, but now the infection seems to be holding steady and not getting better (i.e., a treatment plateau). He then tried me on Oxacillin, but I had bad side-effects from that (severe nausea), so back to Cipro for 2 weeks. Then yesterday, he wanted me to try Vancomycin and that was a disaster...I had some kind of reaction - a die-off issue, a drug reaction, or some combination (itchy skin, flushing, light-headed feeling, felt like my head was larger than it really is, severe bladder pain, bad leg pain) and the doctor said I was not to take the second dose of Vanco. Back to Cipro for now, and we'll figure out something else to try. I emailed him asking if there could be another bug in with the staph (such as yeast) causing trouble and making it harder to fight off, haven't gotten his response yet.
Since your infection is on the skin surface, you may be able to gain control over it with antibacterial cream such as Bactroban. You might also try iodine or clove oil (strong - may need to dilute with vegetable oil) to see if that helps. Has your doctor done cultures with sensitivity testing to determine which antibiotics may be effective?
I hope this helps - take care,
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Anemia, Lymphopenia, intermittant Pancytopenia, chronic malabsorption/malnutrition, etc.; G Tube; Currently TPN-dependent.
Meds: Zofran, Pulmicort, Heparin (to flush PICC line), IV Cipro (for G-tube site infection).